Adriamycin and changes in mental health

Hello All,

I am writing to see if anyone on here is experiencing the same things I am. My mom was diagnosed with Stage 2b her2 positive breast cancer in Nov. 2016. The oncologist recommended that she have a lumpectomy to remove 2 large masses from her right breast. She underwent 3 surgeries (including infusion port) several months of radiation and chemo. The first 4 rounds of chemo were Adriamycin every 14 days. She did not make it past 2 rounds because at the time she became a completely different person. She has always battled with mild anxiety and depression but after taking 2 rounds of the “red devil” she became just that. A DEVIL. In the last 2 years my father and I (whom she has been with for 27 years) have had to 5150 her 4 times. In the beginning her rage was very out of control especially toward my dad. Her behavior was so irrational and erratic she was diagnosed with Bipolar 1 disorder. My mom has always been a very successful banking professional with an executive title and now she has resorted to not working. Using illicit drugs and just all around horrible person. In her last stent in the mental health facility she met a man in there (another’s patient) and they concocted a plan to take off together after only knowing each other for a week! Together they devised a plan for her to leave our family and them to take off together essentially “on the run” in the last 8-10 weeks she has depleted her savings, cashed in 401k accounts, maxed out credit cards and has spent approximately $40-$100k. My family is just completely BESIDES ourselves with how after radiation, 2 rounds of Adriamycin (when all the issues started happening) and several rounds of Herceptin she could become this person we don’t even know anymore. If anyone else has experienced this type of trauma. Please reach out to me, I would love to hear from you and try to help each other through these difficult times! 

Comments

  • LouiseJLouiseJ Posts: 361 mod
    Hi @Jessbird95

    I am so very sorry to hear of this incredibly distressing time that you, your father, mom and your family are going through. 
    To read your post my heart goes out to you. You didn't say if your mom has returned. Have you been able to get any support or help from her medical team? Were they surprised at this reaction? I imagine there is a lot of concern over her welfare especially as she does require medical treatment for the cancer, but now there are all these other issues and complications that have arisen since the chemo began.
    Here in the UK, we have the Macmillan Cancer Support group to help patients and their families through cancer, do you have access to anything like this in the States? 
    I don't have experience of the meds your mom has been on so I can't really help you regarding that.

    Feel free to come and chat, vent, and anything else though.

    Thinking of you, 

    Lou x
Sign In or Register to comment.